Alert archive / Illinois / Flash Flood Warnings in 1996
Flash Flood Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 3, 1996, 10:46 PM CDT for Macon County, Sangamon County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 1996, 10:46 PM CDT (03:46 UTC)
- Expired
- May 4, 1996, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Macon County, IL, Sangamon County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2428 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 040347 FFWSPI ILC115-167-040645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1046 PM CDT FRI MAY 3 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 145 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL ILLINOIS ...MACON COUNTY...SANGAMON COUNTY THUNDERSTORMS MOVING ACROSS SANGAMON AND MACON COUNTIES LATE FRIDAY EVENING HAVE BEEN PRODUCING VERY HEAVY RAIN. THE SPRINGFIELD AIRPORT REPORTED 1.75 INCHES OF RAIN BETWEEN 8 PM AND 1045 PM. DOPPLER RADAR AT 1045 PM INDICATES THAT MORE STORMS WILL BE MOVING ACROSS THESE AREAS...LEADING TO FLASH FLOODING OF CREEKS AND LOW-LYING AREAS. BE ESPECfIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO RECOGNIZE THE DANGERS OF FLASH FLOODS. DO NOT DRIVE OR WALK ACROSS RAPIDLY MOVING WATER...AS YOU MAY BE SWEPT AWAY BY THE CURRENT. $$ GEELHART
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 3, 7:59 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 3, 7:59 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 800 PM CDT FRI MAY 3 1996 NOT MUCH TIME FOR A DISCUSSION. SVR WX GOING ON ACROSS SERN SECTIONS OF CWA. TRWS ARE RIDING RIGHT ALONG THE DEWPOINT AXIS WITH 60+ DWPTS TO THE SOUTH AND 45 TO THE NORTH. SOUTH WINDS CONT TO FEED GOOD MOISTURE ACROSS QUASI-STNRY FRONT SO EXPECT SOME GOOD OVERUNNING RAINS ACROSS MOST OF IL. QUICK LOOK AT SAT SHOWS STORMS OVER SERN IL AND STORMS IN SERN IA ARE STARTING TO DEVELOP INTO MCS TYPE SYSTEMS. FAVORABLE THICKNESS TAKES THESE E-SE ACROSS MOST OF CWA. SO MAY BE GOOD IDEA TO ADD HVY RAIN TO ALL OF CWA. FFA STILL LOOKS GOOD FOR SERN IL GIVEN STORMS ROLLING ACROSS ATTM. PIA 49/52 +5 SPI 53/55 86 DEC 52/54 86 CMI 52/53 86 SE IL 57/57 +8 KETCHAM
In the hours before
Special weather statement, May 3, 9:14 PM CDT, 1 hour 32 minutes before
ILZ062-063-066>068-071>073-040315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 913 PM CDT FRI MAY 3 1996 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH WHICH HAD BEEN IN EFFECT FOR PARTS OF SOUTHEAST ILLINOIS HAS BEEN CANCELLED. THE THREAT OF SEVERE WEATHER HAS SHIFTED INTO PARTS OF INDIANA. HOWEVER...A FLASH FLOOD WATCH DOES REMAIN IN EFFECT OVERNIGHT. GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:08 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 52 min |
| May 3, 8:46 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 59 min |
| May 3, 9:38 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 37 min |
| May 3, 9:42 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 33 min |
| May 3, 9:49 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 26 min |
| May 3, 10:17 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 58 min |
| May 3, 10:29 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 46 min |
| May 3, 10:30 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Piatt | 50 min |
| May 3, 10:52 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 53 min |
| May 3, 11:20 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 40 min |
| May 4, 12:06 AM CDT | Flash Flood Warning | ILX | Douglas, Moultrie | 3 hr |
| May 4, 11:14 AM CDT | Severe Thunderstorm Warning | ILX | Clark | 46 min |
Nearby
Flash Flood Warnings in Illinois, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.